Alert archive / New Mexico / Red Flag Warnings in 2023
Red Flag Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 22, 2023, 3:16 AM MDT for 7 counties in New Mexico. It took effect at Mar 22, 2023, 10:00 AM MDT. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2023, 3:16 AM MDT (09:16 UTC)
- In effect from
- Mar 22, 2023, 10:00 AM MDT
- Expired
- Mar 22, 2023, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, De Baca County, NM, Harding County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 58 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 10:19 AM MDT | SNOW 12 | 8 Sw Rociada, NM | WESNER SPRINGS SNOTEL - 11,151 FT. |
| Mar 22, 2:45 PM MDT | HIGH SUST WINDS 42 | 7 E Tucumcari, NM | DELAYED LSR. |
| Mar 22, 3:26 PM MDT | NON-TSTM WND GST 60 | 1 E Clayton, NM | ASOS STATION KCAO CLAYTON MUNI AIRPARK. |
| Mar 22, 3:43 PM MDT | NON-TSTM WND GST 66 | 6 E Storrie Lake State, NM | ASOS STATION KLVS LAS VEGAS MUNI AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2492 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690 WWUS85 KABQ 220916 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 316 AM MDT Wed Mar 22 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS AND DRY FUELS... .A deepening lee side trough combined with strong winds aloft and good mixing will lead to very windy conditions today, especially across the eastern plains. Above normal temperatures are forecast across the eastern plains, where the combination of dry fine fuels and strong winds may support the rapid spread of fire. NMZ104-126-230200- /O.UPG.KABQ.FW.A.0009.230322T1600Z-230323T0200Z/ /O.NEW.KABQ.FW.W.0013.230322T1600Z-230323T0200Z/ Northeast Plains-East Central Plains- 316 AM MDT Wed Mar 22 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM this morning to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Plains (Zone 104) and the East Central Plains (Zone 126) from 10 AM this morning to 8PM MDT this evening. * 20 FOOT WINDS...Southwest to west 25 to 35 mph with gusts to near 60 mph. * RELATIVE HUMIDITY...17 to 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 22, 3:06 AM MDT, 10 minutes earlier.
Area forecast discussion, Mar 22, 3:06 AM MDT, 10 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 306 AM MDT Wed Mar 22 2023 ...New SYNOPSIS, SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER... .SYNOPSIS... Issued at 141 AM MDT Wed Mar 22 2023 More rain and snow move into the northwest half of the state today along a cold front with strong to very strong winds forecast for eastern New Mexico. Cooler air moves in behind the front tonight and Thursday with highs noticeably cooler. Rounds of showers and mountain snow showers continue to move through mainly northern NM Friday through the weekend. Dry weather returns for early next week with the next storm system expected late next week. && .SHORT TERM... (Today through Thursday) Issued at 141 AM MDT Wed Mar 22 2023 Southwest flow aloft is on the uptrend ahead of a potent upper low currently moving inland across central CA. 700mb winds are forecast to increase to between 45-55kts across the area today and a lee side trough is forecast to deepen to near 998mb, which isn't as low as what has been modeled the past couple of days. In addition to the lee side low a few mb higher than previous forecast, cloud cover may limit mixing today making for a slightly less windy forecast. That said, will resist downgrading or dropping any of the wind highlights with the potential to hit criteria on a rouge gust. Patches of blowing dust are still likely across eastern NM today, especially near the TX border. Downslope winds will help boost high temperatures across the eastern plains to 5-10 degrees above normal today. Although PWATs are already on the downtrend, strong orographic forcing will continue to crank-out the snow across the western and northern mountains, especially across the higher peaks of the Tusas and Sangre Cristo Mountains where additional amounts around 1 foot are possible through this evening. The upper low is forecast to fill as in moves inland, with a secondary trough forecast to move into the area Thursday, bringing more winds and chances for showers. However, Thursday's winds will be much lower than today's and generally breezy to locally windy. Thursday will also be colder as a Pacific front moves through in pieces, with high temperatures forecast to be well below normal across central and western NM. && .LONG TERM... (Thursday night through Tuesday) Issued at 141 AM MDT Wed Mar 22 2023 Upper-level trough axis remains over eastern AZ/western NM Thursday night along with isolated showers west-central areas. This trough axis pushes through NM Friday with orographic precipitation favoring the higher terrain of western and northern NM. Next short-wave trough on approach from the west Saturday. GFS and to a lesser extent the ECMWF bring rain and snow back into the western and especially northern NM forecast for Saturday night. GFS spits out quite a bit more precipitation across the northern third or so with a jet core over central NM while the ECWMF solution paints localized orographically generated precipitation for the west- central and southwest mountains Saturday night and over northern NM Sunday thanks to a jet stream 150 miles farther south. Early next week still looks like a break between troughs/closed lows as the East Asian Jet (EAJ) responds to tropical convection in the WPAC/CPAC, resetting the jet/storm track over western North America that lasts at least several days. Latest ECMWF Ensemble Extended (ENS) suggestive a pattern more typical of climatology. && .AVIATION... (06Z TAFS) Issued at 141 AM MDT Wed Mar 22 2023 Winds will be on the uptrend through Wednesday afternoon, with the strongest winds forecast across eastern NM where gusts will reach up to between 40-50kts at KLVS and KTCC. Blowing dust may develop Wednesday afternoon at KTCC and KROW and limit visibility. MVFR and even short-lived IFR conditions are likely at KFMN and KGUP with the onset of precipitation overnight and off-and-on through Wednesday. Areas of mountain obscurations will prevail through the TAF period. An Airport Weather Warning may be required at KABQ for gusts to 35kts or greater by mid day. && .FIRE WEATHER... Issued at 141 AM MDT Wed Mar 22 2023 Will upgrade the watch to a warning for the eastern plains due to strong winds and dry fuels, although humidity will likely not hit criteria. Otherwise, today will be windy to very windy with good chances for wetting precipitation across western and northern NM as an upper low moves toward the Great Basin from central CA. A Pacific trough will bring more chances for wetting precipitation and cooler temperatures on Thursday, with breezy to locally windy conditions. Winds will strengthen some on Friday with stronger west- northwest flow, bringing a couple hours of critical fire weather conditions to the easter plains. Windy and unsettled conditions will persist through the weekend, with chances for showers across northern NM. Winds will strengthen out of the west and southwest going into the middle of next week as a potent upper low moves down the west coast. This setup may bring critical fire weather conditions to the lower elevations Tue/Wed, but a backdoor cold front may limit critical potential across the eastern plains on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 49 27 48 26 / 70 10 20 10 Dulce........................... 45 22 44 14 / 90 30 20 0 Cuba............................ 47 23 43 23 / 50 20 10 5 Gallup.......................... 47 23 45 23 / 70 20 10 20 El Morro........................ 46 24 43 22 / 60 20 10 20 Grants.......................... 51 22 48 21 / 40 10 10 10 Quemado......................... 52 27 47 24 / 30 10 10 5 Magdalena....................... 59 36 52 28 / 10 10 30 0 Datil........................... 52 32 48 25 / 20 10 20 0 Reserve......................... 51 29 52 20 / 90 20 10 0 Glenwood........................ 55 37 55 32 / 80 10 10 0 Chama........................... 40 17 38 11 / 90 40 20 5 Los Alamos...................... 50 29 46 26 / 60 20 10 0 Pecos........................... 52 30 47 24 / 30 20 20 5 Cerro/Questa.................... 44 27 43 22 / 60 30 10 0 Red River....................... 39 19 37 11 / 70 40 10 5 Angel Fire...................... 42 21 40 8 / 50 50 10 5 Taos............................ 48 24 47 17 / 50 40 10 0 Mora............................ 52 28 48 21 / 20 20 10 0 Espanola........................ 58 31 53 26 / 40 20 10 0 Santa Fe........................ 52 31 48 26 / 40 20 20 5 Santa Fe Airport................ 56 30 51 25 / 40 20 10 5 Albuquerque Foothills........... 59 38 53 32 / 20 10 20 5 Albuquerque Heights............. 62 36 55 30 / 20 10 20 0 Albuquerque Valley.............. 64 36 57 27 / 20 10 20 0 Albuquerque West Mesa........... 62 35 55 29 / 20 10 10 0 Belen........................... 67 36 58 27 / 10 10 20 5 Bernalillo...................... 61 35 56 29 / 30 10 10 0 Bosque Farms.................... 65 34 57 25 / 10 10 20 0 Corrales........................ 62 34 56 29 / 20 10 10 0 Los Lunas....................... 66 34 57 27 / 10 5 20 0 Placitas........................ 58 35 52 30 / 30 20 20 5 Rio Rancho...................... 61 34 55 29 / 20 10 10 0 Socorro......................... 68 40 60 30 / 5 10 20 0 Sandia Park/Cedar Crest......... 53 32 47 28 / 30 20 20 5 Tijeras......................... 57 34 50 25 / 30 10 30 5 Edgewood........................ 57 32 50 23 / 20 10 20 5 Moriarty/Estancia............... 59 30 52 22 / 20 10 20 5 Clines Corners.................. 56 30 49 24 / 10 10 20 5 Mountainair..................... 58 35 51 24 / 10 10 20 5 Gran Quivira.................... 59 35 54 26 / 10 10 20 0 Carrizozo....................... 63 46 58 32 / 5 10 30 0 Ruidoso......................... 58 40 51 28 / 5 10 30 0 Capulin......................... 61 29 54 21 / 10 5 5 5 Raton........................... 63 28 57 20 / 10 5 5 5 Springer........................ 65 31 60 21 / 5 5 5 0 Las Vegas....................... 59 31 52 23 / 10 10 10 0 Clayton......................... 73 36 61 30 / 0 5 10 10 Roy............................. 67 37 59 26 / 5 5 10 5 Conchas......................... 73 41 65 29 / 0 0 10 5 Santa Rosa...................... 71 38 62 31 / 5 5 10 0 Tucumcari....................... 76 41 67 31 / 0 0 10 10 Clovis.......................... 77 41 69 34 / 0 0 10 10 Portales........................ 78 42 72 34 / 0 0 10 10 Fort Sumner..................... 75 41 68 33 / 0 0 10 5 Roswell......................... 81 47 73 38 / 0 0 5 0 Picacho......................... 73 45 65 31 / 0 0 10 0 Elk............................. 70 44 62 29 / 5 5 20 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 8 PM MDT this evening for NMZ104-126. High Wind Warning from 11 AM this morning to 7 PM MDT this evening for NMZ208-215-221-223>234-237-239-240. Wind Advisory from 11 AM this morning to 7 PM MDT this evening for NMZ207-212-219-220-222-235-236-238-241. Winter Storm Warning until midnight MDT tonight for NMZ202-210- 211-213-214. Wind Advisory until 11 AM MDT this morning for NMZ226-240. && SHORT TERM...11 LONG TERM....33 AVIATION...11
Nearby
Red Flag Warnings in New Mexico, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.